Officials warn about synthetic pot after rash of overdoses

New Haven

NEW HAVEN, Conn. (AP) – Officials in New Haven are warning about the dangers of synthetic marijuana following a rash of overdoses.

Police say they’ve seen more than a dozen overdoses related to use of the drug K2 or “spice” last week, at least 7 of which happened on Thursday alone.Related: New Haven sees 9 overdoses in 6 hours Thursday

James Thomas, an outreach minister at Trinity Church on the Green, told NBC Connecticut that K2 is relatively cheap and easy to procure, making it more popular than crack cocaine in the city.

It’s not clear how many of the recent overdoses were fatal, but officials warn K2, which is usually smoked, can be laced with deadlier drugs.

New Haven issued a public health alert last month about the dangers of K2. Officials say it can cause cardiac arrest, breathing difficulty and other health problems.Related: New Haven issues public health alert following multiple overdoses on Thursday

Copyright 2020 Nexstar Inc. All rights reserved. This material may not be published, broadcast, rewritten, or redistributed.

New Haven

CT Food Bank distributes donations from food drives to those in need, pushes for more ahead of holiday

News /

Yale's lead transplant doctor on new approach that could help many more in need of organs

News /

Politics, international studies senior first Rhodes Scholar winner from SCSU

News /

Legendary New Haven educator celebrated with drive-by parade

News /

Yale School of Public Health 2021 commencement speaker will be Dr. Fauci

News /

NEWS 8 Exclusive: Family of missing Ansonia girl and murdered mom speak out almost a year later

News /
More New Haven

Trending Stories

Don't Miss

More Don't Miss